MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 6 FR 110 CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 6 FR 110 CM; CATHETER, FLOW DIRECTED
Catalog Number AI-07126
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "it was reported that the lumen was flushed without problem.However, when the user inserted a guidewire through the catheter, it stopped on the way and could not be advanced further.The user replaced the catheter with another one, but the same issue occurred.No injury to the patient was reported".A third catheter was inserted to continue therapy.The patient's current condition is "unknown".At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.Please see associated mdr# 3010532612-2025-00009.
 
Additional Manufacturer Narrative
(b)(4).The lot number reported is 16f24f0046.The lot number of the returned device is suspected to be from the reported lot; however, no original packaging/lid stock was returned.Returned for investigation was a 6fr.Wedge 110cm catheter without its original packaging.The sample was returned in the ups shipping box and was in ziploc bag.Upon return, a non-teleflex 0.035in guidewire was inserted within the injection lumen and a section of the guidewire remained exposed; no kinks/bends or abnormalities were noted to the exposed section of the returned guidewire.The inflation lumen stopcock was in the open position.The supplied control stroke syringe was noted connected to the inflation lumen stopcock; no visual damage or abnormalities were noted to the returned syringe.The recommended volume capacity of the balloon is 1.0cc.Under microscopic inspection, the balloon appeared typical; no damage or abnormalities were noted to the balloon.No condensation was noted in the inflation lumen extension line.No contrast media was noted in the injection lumen extension line.No blood was noted on the interior or the exterior surfaces of the returned catheter.The infla-tion lumen was injected with 1.0cc of air using the returned control stroke syringe.The balloon inflated symmetrically.One side of the balloon measured approximately 4mm.The other side measured approximately 4mm.The balloon did meet specifications per graphic of radius ratio less than or equal to 1.5.The diameter of the returned non-teleflex guidewire measured 0.033".The non-teleflex 0.035in guidewire was removed from the catheter while experiencing resistance.The re-turned 0.035in guidewire was back loaded through the distal tip.Resistance was noted upon loading the guidewire.The guidewire was able to advance through the injection lumen.No blood or debris was noted.Upon further inspection, it was determined that the guidewire material/coating properties were causing the resistance.A lab inventory 0.035in and 0.025in guidewire were back loaded through the distal tip.No resistance was noted using either guidewire; each guidewire was able to advance through the injection lumen.No blood or debris was noted.The injection lumen was successfully aspirated and flushed.No blood or debris was noted.The inflation lumen was injected with 1.0cc of air using the returned control stroke syringe.The balloon inflated symmetrically.The balloon deflated in less than 3 seconds when the syringe was removed per specification.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "inserted a guidewire through the catheter, it stopped on the way and could not be advanced further" is not confirmed.During the investigation, the catheter passed visual and functional testing; no problem was found with the returned sample.However, the 0.035in non-teleflex guidewire returned with the device was unable to pass freely through the catheter.Resistance was observed due to the material/ coating properties of the guidewire.A lab inventory 0.035in and 0.025in guidewire were tested with the catheter and each guidewire passes freely with no resistance.Based on a review of the device history record (dhr), the product met specification upon release.The probable root cause of the complaint is related to the coating of the non-telefex guidewire.No further action required at this time.
 
Event or Problem Description

Brand Name
CATH PKGD: WEDGE 6 FR 110 CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21057053
Report Number3010532612-2025-00011
Device Sequence Number8136847
Product Code DYG
UDI-Device Identifier00801902002877
UDI-Public(01)00801902002877(11)240628(17)251130(10)16F24F0046(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2025
Device Catalogue NumberAI-07126
Device Lot Number16F24F0046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown